Alert archive / Delaware / Special Weather Statements in 2011

Special Weather Statement, NWS Philadelphia/Mount Holly

July 31, 2011Sussex County, Delaware

NWS Philadelphia/Mount Holly issued this special weather statement at Jul 31, 2011, 4:56 PM EDT for Sussex County, Delaware. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 31, 2011, 4:56 PM EDT (20:56 UTC)
Expired
Jul 31, 2011, 6:00 PM EDT
In force
64 min
Issued by
NWS Philadelphia/Mount Holly

County Sussex County, DE

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 12:00Z, 8.9 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 12:00Z on 2011-07-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 12:00Z on 2011-07-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -22 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2108 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
-22 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

690 
WWUS81 KPHI 312056
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
456 PM EDT SUN JUL 31 2011

DEZ003-004-312200-
DELAWARE BEACHES DE-INLAND SUSSEX DE-
456 PM EDT SUN JUL 31 2011

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN SUSSEX COUNTY...

AT 452 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 18 MILES SOUTHEAST OF GEORGETOWN...MOVING EAST AT
20 MPH. THE THUNDERSTORM WILL BE NEAR MILLVILLE...LONG NECK AROUND
515 PM...SOUTH BETHANY AND FENWICK ISLAND AROUND 530 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THIS STORM.

EXPECT LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER TREES 
WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM 
APPROACHES.

LAT...LON 3845 7532 3853 7535 3867 7512 3864 7509
      3869 7509 3870 7507 3868 7505 3863 7506
      3861 7504 3846 7503 3844 7505

$$

TFG

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jul 31, 3:59 PM EDT, 57 minutes earlier.

Area forecast discussion, Jul 31, 3:59 PM EDT, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
359 PM EDT SUN JUL 31 2011

.SYNOPSIS...
A VERY WEAK COOL FRONT WILL APPROACH FROM THE WEST MONDAY...CROSSING
OUR REGION MONDAY EVENING. LOW PRESSURE IN THE SOUTHERN GREAT LAKES
LATE TUESDAY WILL PASS THROUGH THE MID ATLANTIC STATES WEDNESDAY.
WEAK HIGH PRESSURE SHOULD FOLLOW THURSDAY. ANOTHER FRONTAL SYSTEM
WILL BE APPROACHING FROM THE WEST LATE FRIDAY OR DURING THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
THUNDERSTORMS SEEM TO BE BEHAVING ACCORDING TO 12Z NCEP GFS GUIDANCE
BOTH IN DEL/E MD WHERE WEAK WAA IS OCCURRING BENEATH WNW FLOW ALOFT
AND IN N CENTRAL PA W NYS AHEAD OF THE SEWD MOVING SHORT WAVE FROM
THE E GREAT LAKES. THINK WE HAVE IT COVERED WITH ISOLATED-SCT
TERMINOLOGY... BRIEF HEAVY RAIN AND MAYBE A WIND GUST TO 30 KNOTS.
PLS SEE KPHI STATEMENTS-WARNINGS-ADVISORIES. THE ACTIVITY FCST IN
S NJ EARLY THIS EVENING IS LOW PROB.

DONT THINK THE MODEL POPS HAVE IT HANDLED SO GOOD SO HAVE DIMINISHED
THE POPS DURING THE NIGHT PER THE 4AM FCST WITH DIMINISHED HEATING.
HOWEVER...DUE TO THE STRENGTH OF THE ONCOMING SHORT WAVE COULD SEE
THE PA/WNYS ACTIVITY HEAD ACROSS MUCH OF NNJ DURING MIDNIGHT HOUR.

OTRW...RELIED ON THE WARMER MET MOS GUIDANCE DUE TO WEAK WAA PATTERN.

COULD BE SPOTTY 1MI FOG IN DEL/MD MONDAY MORNING WHERE IT RAINED
HEAVY LATE TODAY.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/...
MONDAY...LOOKS LIKE A SVR WX EVENT FOR THE AFTN/EVE PROGRESSING-
DEVELOPING SEWD. EXTENT UNKNOWN BUT LARGE LAPSE RATES AND TT SUGGEST
HAIL AND LIGHTNING STRIKES WITH GUST 40 KTS. DIDNT HAMMER LIGHTNING
ATTM. SHEAR FCST IS WEAK SO AM NOT SURE OF HOW MUCH WIND DAMAGE.
MORE CONCERNED ABOUT LIGHTNING STRIKES AND POSSIBLE 1 INCH DIAMETER
HAIL.

TEMPS WERE RAISED A COUPLE DEGREES FROM THE NCEP GUIDANCE IN THE
NICE WLY FLOW AHD OF THE WEAK CFP. HI RISES INTO THE UPPER 90S SO
NO HEAT ADVY/WARNING ISSUED ON THIS SHIFT.

THIS WOULD BE DAY 4 OF THE HEAT WAVE IN PHL.

MON NIGHT...CONVECTION DIMINISHES RAPIDLY AFTER SUNSET AS IT
HEADS SEWD...PROBABLY OFF DELMARVA.

TUESDAY...A M/S HOT DRIER DAY AND FCST ON THE HIGH SIDE OF THE
ENVELOPE OF NCEP OPTIONS...IN KEEPING WITH THE 4AM FCST AS WELL.
AM EXPECTING 90 PLUS AND SO DAY 5 OF THE CURRENT HEAT WAVE. THIS
MIGHT BE IT FOR THE HEAT AND HEAD DOWN TO MORE SEASONABLY WARM
TEMPS.

TUESDAY NIGHT AND WEDNESDAY...CONSIDERABLE VARIABILITY IN SOLUTIONS.
WE COULD BE SEEING AN MCS OF HEAVY THUNDERSTORMS SLIDE SEWD OVERNIGHT
TUE. WEDNESDAY HAS FAIRLY LARGE BUST POTENTIAL ON THE TEMPS...DEPENDENT
ON TRACK OF THE SFC LOW. IF IT TRANSITS THRU DELMARVA AS RECENT
TRENDS HAVE SUGGESTED....THEN LOTS OF DEBRIS CLOUD LEFTOVER FROM
AT LEAST SCT MORNING SHOWERS AND TSTORMS DEPARTING SEWD WITH 6PM
MAX TEMPS POSSIBLE AS CLEARING DEVELOPS? HOWEVER...IF THE UKMET
IS CORRECT...MAX TEMPS STILL COULD RANGE FROM 93 IN PHL TO NEAR 100
IN GED. FOR THIS FCST ISSUANCE...LOWERED THE PREVIOUS 4AM FCST TEMPS
TO THE 12Z/31 MEX GUIDANCE.

CONFIDENCE ON THE FCST SCENARIO FOR TUE NIGHT AND WED IS BELOW
AVG. FOR NOW...GREATEST CONFIDENCE IS THAT WE'LL SEE AT LEAST 1
PERIOD OF HEAVY SHOWERS AND TSTMS. THIS COULD BE A MORNING OF
BRIEF POOR DRAINAGE HYDRO PROBLEMS OR A WED AFTERNOON OF POSSIBLE
SVR STORMS?

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
THE CLOSED UPPER LOW OVER NEWFOUNDLAND AND NOVA SCOTIA AND THE UPPER
TROUGH EXTENDING SOUTHWARD INTO THE WESTERN ATLANTIC AT THE START OF
THE LONG TERM PERIOD CONTINUE TO BLOCK THE EAST-WEST UPPER RIDGE
OVER THE SOUTHERN STATES FROM PENETRATING TOO FAR EAST AND NORTH.
ALTHOUGH THIS OFFSHORE UPPER LOW/TROUGH FEATURE TRANSITS EASTWARD
WITH TIME AND UPPER HEIGHTS BUILD ALONG THE EAST COAST THURSDAY
THROUGH FRIDAY...THE GENERAL ZONAL FLOW ACROSS THE NORTHERN HALF OF
THE COUNTRY WILL ALLOW FOR PERIODIC UPPER TROUGHS AND SURFACE
FRONTAL PASSAGES. THE FIRST IS WEDNESDAY EVENING...AND THEN ANOTHER
MORE SUBSTANTIAL FRONT...PERHAPS WITH A CLOSED LOW...APPEARS ABOUT
SATURDAY. CONVECTION CHANCES AS WELL AS QUANTITATIVE PRECIPITATION
AMOUNTS WERE INCREASED FOR SATURDAY OVER AND ABOVE WHAT GENERAL
DIURNAL FORCING WOULD DICTATE.

ABOVE NORMAL TEMPERATURES AND DEW POINTS CONTINUE TO BE FORECAST...
ALTHOUGH THE UPPER PATTERN SUGGESTS THAT EXTREME HEAT WILL NOT RECUR
THROUGH THE LONG TERM PERIOD.

&&

.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

A FRONTAL BOUNDARY DRAPED SOUTH OF THE AREA THROUGH TONIGHT HAS
BEEN HELPING TO FOCUS SOME SHOWERS AND THUNDERSTORMS. THIS
ACTIVITY HAS BEEN EDGING NORTHWARD AS SOME LOCAL ENHANCEMENT TAKES
PLACE FROM SEA AND BAY BREEZE CONVERGENCES. WE MAY HAVE SOME
ISOLATED TO PERHAPS SCATTERED ACTIVITY DEVELOPING INTO SOUTHERN
NEW JERSEY THROUGH MID EVENING, HOWEVER GIVEN UNCERTAINTY WITH
OVERALL COVERAGE AND WITH LOWER CONFIDENCE WE WILL NOT INCLUDE AT
THIS TIME. SOME CUMULUS ORGANIZATION HAS TAKEN PLACE ALONG THE NEW
JERSEY SEA BREEZE AND IN CENTRAL DELAWARE, SO WE MAY HAVE TO KEEP
A CLOSE EYE ON KMIV AND KACY. FARTHER NORTH, A DISTURBANCE WILL
TRACK ACROSS NEW YORK STATE WITH SOME SHOWERS AND THUNDERSTORMS.
THIS ACTIVITY LOOKS TO GENERALLY REMAIN NORTH OF OUR TERMINALS
TONIGHT, HOWEVER IT COULD BE CLOSE AT KABE AND WE WILL MONITOR.
BANDS OF CUMULUS AND ALTOCUMULUS WILL SPREAD EASTWARD AND MAY
ALLOW OUR CLOUD COVER TO INCREASE FOR A TIME LATE THIS AFTERNOON
AND THIS EVENING. THE LOW-LEVEL MOISTURE BEGINS TO CREEP UPWARD
TONIGHT, AND WITH LIGHT WINDS, WE MAY BE ABLE TO DEVELOP SOME
LOCALIZED FOG/HAZE. WE ARE NOT SEEING A SIGNIFICANT JUMP IN
MOISTURE, THEREFORE DID NOT HIT THE FOG POTENTIAL HARD AND JUST
HINTED AT IT AT KMIV LATE.

THE FLOW IS RATHER LIGHT THEREFORE THE WINDS HAVE BEEN TENDING TO BE
VARIABLE UNDER 10 KNOTS THIS AFTERNOON. WE WILL HAVE AN INFLUENCE
FROM SEA AND BAY BREEZES INTO THIS EVENING AT KACY, KILG AND PERHAPS
AT KMIV AND KPHL. OTHERWISE, LIGHT WINDS TONIGHT WILL INCREASE SOME
FROM A WESTERLY DIRECTION ON MONDAY. THE NEXT COLD FRONT WILL MOVE
INTO THE AREA LATER MONDAY AFTERNOON, THEREFORE CUMULUS DEVELOPMENT
IS EXPECTED ALONG WITH AN INCREASING CHANCE FOR SHOWERS AND
THUNDERSTORMS. THE GREATER COVERAGE MAY END UP WAITING UNTIL LATE IN
THE DAY AND SOME STORMS COULD BE LOCALLY GUSTY. VFR MONDAY, EXCEPT
WITH ANY CONVECTION.

OUTLOOK...
MONDAY NIGHT...A COLD FRONT MOVES THROUGH THEN STALLS NEARBY. SOME
SHOWERS AND THUNDERSTORMS /LOCAL SUB-VFR CONDITIONS/ SHOULD OCCUR
ALONG AND AHEAD OF THE FRONT. AGAIN, SOME STORMS COULD BE LOCALLY
GUSTY EARLY.

TUESDAY AND WEDNESDAY...A SECONDARY FRONT MOVES THROUGH MAINLY ON
WEDNESDAY. OVERALL VFR WITH THE EXCEPTION IN AND NEAR ANY
CONVECTION.

THURSDAY AND FRIDAY...A BOUNDARY STALLED TO OUR SOUTH MAY CREEP
NORTHWARD FRIDAY. A DISTURBANCE MAY TRACK ALONG THIS FRONT AND
APPROACH OUR AREA LATER FRIDAY. IF THIS OCCURS, THE CHANCES FOR SOME
SHOWERS AND THUNDERSTORMS WILL INCREASE. OTHERWISE, AN ONSHORE FLOW
MAY RESULT NORTH OF THE FRONT.

&&

.MARINE...
WINDS AND SEAS ARE EXPECTED TO REMAIN BELOW SMALL CRAFT ADVISORY
CRITERIA THROUGH THE PERIOD.

HIGH PRESSURE WILL SHIFT TO THE EAST TONIGHT ALLOWING FOR A
SOUTHERLY FLOW TO BE MAINTAINED. THE INFLUENCE OF ANY SEA AND BAY
BREEZE ENHANCEMENT WILL DWINDLE THROUGH THE EVENING AS THE LAND
AREAS COOL. OTHERWISE, GENERALLY ISOLATED CONVECTION MAINLY THIS
EVENING FOR PROBABLY NEARSHORE OR INLAND WITH BETTER FORCING OVER
LAND AIDED BY LOCAL CONVERGENCE.

A COLD FRONT WILL ARRIVE LATE MONDAY, HOWEVER A LEE SIDE TROUGH MAY
DEVELOP. THE SOUTHERLY FLOW AHEAD OF THIS FRONT WILL INCREASE
ALTHOUGH IT IS EXPECTED TO REMAIN AT OR BELOW 20 KNOTS. SOME
CONVECTION SHOULD DEVELOP MAINLY LATE IN THE AFTERNOON AND AT NIGHT
AS THE FRONT MOVES THROUGH. THE WINDS AND WAVES CAN BE LOCALLY
HIGHER IN AND NEAR THUNDERSTORMS. THIS FRONT MAY STALL NEARBY BEFORE
LIFTING NORTH AS A WARM FRONT LATE TUESDAY INTO WEDNESDAY. THE
POSITIONING OF THIS FRONT WILL DETERMINE THE WIND DIRECTIONS,
HOWEVER SPEEDS ARE FORECAST TO REMAIN ON THE LIGHTER SIDE. A
SECONDARY COLD FRONT MAY MOVE THROUGH WEDNESDAY THEN STALL ONCE
AGAIN TO OUR SOUTH. THIS BOUNDARY MAY TRY AND LIFT NORTHWARD AS A
WARM FRONT LATE THURSDAY AND FRIDAY, HOWEVER HIGH PRESSURE OVER NEW
ENGLAND COULD RESULT IN AN ONSHORE FLOW ACROSS OUR AREA. WE TONED
BACK FOR NOW THE WAVEWATCH GUIDANCE DUE TO THIS ONSHORE FLOW AS THE
GFS MAY BE A LITTLE TO ROBUST WITH IT.

&&

.TIDES/COASTAL FLOODING...
THE ASTRONOMICAL TIDES ARE QUITE HIGH DUE TO YESTERDAYS NEW MOON.
THE TIDAL DEPARTURES CONTINUE TO BE UP TO ONE-HALF FOOT ABOVE
NORMAL, WHICH IS VERY SIMILAR TO WHAT WAS OBSERVED YESTERDAY.
THE WATER LEVELS DURING LAST EVENINGS HIGH TIDE CYCLE TOPPED OUT
JUST BELOW MINOR TIDAL FLOODING HEIGHTS. A REPEAT OF THIS IS
ANTICIPATED DURING THIS EVENINGS HIGH TIDE CYCLE, WHICH IS
THE HIGHER OF THE TWO DAILY HIGH TIDES. SINCE FLOODING IS NOT
ANTICIPATED ATTM, NO ADVISORIES AND/OR STATEMENTS WILL BE ISSUED.

&&

.CLIMATE...
MONTHLY PROJECTIONS BASED ON THIS MORNINGS LOW AND EXPECTED HIGH
TODAY AT OUR 4 PRIMARY LONG TERM CLIMO SITES.

JULY AVG TEMP

PHL 82.3 PROBABLE RER AND ALL TIME MONTHLY RER
ILG 80.7 2ND WARMEST BEHIND THE 81.2 OF 1955
ACY 81.0 RER MONTHLY AND ALL TIME MONTHLY RER
ABE 77.9-78.0 EQUAL 3RD OR 4TH WARMEST. WARMEST JULY WAS 79.0 1955.

PHL...6TH HEAT WAVE /3RD CONSECUTIVE DAY OF 90/ HAS STARTED TODAY.
IT WILL LAST THROUGH TUESDAY. CONFIDENCE ON WEDNESDAY MAX TEMP MUCH
BELOW AVERAGE.

TODAY'S 90 HAS ALLOWED PHL TO EQUAL THE ALL TIME MONTHLY FREQUENCY
OF 90 OR HIGHER AT PHL /21 IN 1952 1988 AND 1995/.

PHL: 29 DAYS SO FAR THIS SEASON 90 OR HIGHER. SEASONAL NORMAL 21.
PHL: ONLY 1 DAY BELOW NORMAL IN JULY 2011.

IMPLEMENTING 1980-2010 DAILY NORMALS ON AUGUST 1.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...DRAG 359P
NEAR TERM...DRAG 359P
SHORT TERM...DRAG 359P
LONG TERM...99
AVIATION...GORSE
MARINE...GORSE
TIDES/COASTAL FLOODING...
CLIMATE...
Hazardous weather outlook, Jul 31, 3:45 PM EDT, 1 hour 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
345 PM EDT SUN JUL 31 2011

DEZ001-MDZ008-NJZ001-007>010-012>020-022>027-PAZ060>062-067>071-
011945-
NEW CASTLE-CECIL-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-BERKS-LEHIGH-NORTHAMPTON-CHESTER-MONTGOMERY-
BUCKS-DELAWARE-PHILADELPHIA-
345 PM EDT SUN JUL 31 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST
MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW
JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A FEW THUNDERSTORMS COULD PRODUCE STRONG WINDS...HEAVY RAIN AND HAIL
MONDAY AFTERNOON INTO MONDAY EVENING...ESPECIALLY IN NEW JERSEY AND
EASTERN PENNSYLVANIA.

THERE IS A SMALL CHANCE FOR POOR DRAINAGE FLOODING THUNDERSTORMS
WEDNESDAY...ESPECIALLY EARLY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ054-055-011945-
CARBON-MONROE-
345 PM EDT SUN JUL 31 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE MAY BE A THUNDERSTORM WITH GUSTY WINDS AND BRIEFLY HEAVY
RAIN THIS EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A FEW THUNDERSTORMS COULD PRODUCE STRONG WINDS...HEAVY RAIN AND HAIL
MONDAY AFTERNOON INTO MONDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-011945-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
345 PM EDT SUN JUL 31 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

ANY THUNDERSTORMS LATE MONDAY AFTERNOON OR EVENING MAY PRODUCE
STRONG GUSTY WINDS AND HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ002>004-MDZ012-015-019-020-NJZ021-011945-
KENT-INLAND SUSSEX-DELAWARE BEACHES-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-CUMBERLAND-
345 PM EDT SUN JUL 31 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...NORTHEAST MARYLAND AND SOUTHERN NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SLOW MOVING THUNDERSTORMS COULD CAUSE BRIEF POOR DRAINAGE
FLOODING THE REMAINDER OF THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A FEW THUNDERSTORMS COULD PRODUCE STRONG WINDS...HEAVY RAIN AND HAIL
MONDAY AFTERNOON INTO MONDAY EVENING.

THERE IS A SMALL CHANCE FOR POOR DRAINAGE FLOODING THUNDERSTORMS
WEDNESDAY...ESPECIALLY EARLY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 31, 2:09 PM EDT, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
209 PM EDT SUN JUL 31 2011

DEZ002-311915-
KENT DE-
209 PM EDT SUN JUL 31 2011

...A STRONG THUNDERSTORM WILL AFFECT KENT COUNTY...

AT 207 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES NORTHWEST OF DOVER...MOVING EAST AT 15
MPH. THE THUNDERSTORM WILL BE NEAR CHESWOLD...LEIPSIC AROUND 215
PM...DOVER SPEEDWAY...DOVER AROUND 230 PM...LITTLE CREEK...DOVER BASE
HOUSING AROUND 245 PM AND BOWERS AROUND 300 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.

EXPECT LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER TREES
WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.

LAT...LON 3903 7569 3930 7565 3931 7561 3928 7542
      3927 7540 3924 7538 3920 7538 3916 7540
      3907 7539 3903 7533 3898 7529 3894 7530

TFG
Special weather statement, Jul 31, 2:39 PM EDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
239 PM EDT SUN JUL 31 2011

MDZ019-312015-
TALBOT MD-
239 PM EDT SUN JUL 31 2011

...A STRONG THUNDERSTORM WILL AFFECT TALBOT COUNTY...

AT 232 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 20 MILES WEST OF EASTON...MOVING EAST AT 15 MPH.
THE THUNDERSTORM WILL BE NEAR TILGHMAN ISLAND...TALBOT BY 300
PM...ST. MICHAELS BY 315 PM...OXFORD AROUND 330 PM...EASTON
AROUND 345 PM...TRAPPE AND HAMBLETON AROUND 400 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS OF 30 TO 40 MPH ARE POSSIBLE WITH THIS STORM.

EXPECT INTENSE CLOUD TO GROUND LIGHTNING FROM THIS STORM. DO NOT
SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.

LAT...LON 3856 7604 3861 7609 3867 7622 3873 7625
      3870 7627 3872 7631 3866 7635 3874 7635
      3876 7640 3879 7638 3876 7634 3884 7630
      3882 7622 3884 7619 3883 7592 3875 7601
      3872 7601 3869 7598

TFG
Special weather statement, Jul 31, 2:45 PM EDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
245 PM EDT SUN JUL 31 2011

DEZ001-002-312015-
KENT DE-NEW CASTLE DE-
245 PM EDT SUN JUL 31 2011

...A STRONG THUNDERSTORM WILL AFFECT KENT AND NEW CASTLE COUNTIES...

AT 240 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
DEVELOPING STRONG THUNDERSTORM 11 MILES SOUTH OF MIDDLETOWN...MOVING
SOUTHEAST AT 10 MPH. THE THUNDERSTORM WILL BE NEAR CLAYTON...SMYRNA
AROUND 300 PM...CHESWOLD AROUND 330 PM...LEIPSIC...WOODLAND BEACH
AROUND 345 PM...DOVER SPEEDWAY...DOVER AROUND 400 PM AND LITTLE
CREEK AROUND 415 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
A FLOOD ADVISORY IS IN EFFECT FOR NORTHERN KENT COUNTY.

WIND GUSTS OF 30 TO 40 MPH ARE POSSIBLE WITH THIS STORM.

EXPECT LIGHTNING TO DEVELOP FROM THIS STORM. DO NOT SEEK SHELTER
UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES.

LAT...LON 3923 7576 3940 7576 3935 7548 3932 7543
      3924 7538 3920 7538 3916 7540 3912 7539
      3909 7540

TFG
Local storm report, Jul 31, 4:25 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
425 PM EDT SUN JUL 31 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     TSTM WND DMG     CLAYTON                 39.29N  75.63W
07/31/2011                   KENT               DE   911 CALL CENTER

            POLES DOWN IN CLAYTON... BLOCKED ROADWAY.

&&

EVENT NUMBER PHI1100445

TG
Special weather statement, Jul 31, 4:36 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
436 PM EDT SUN JUL 31 2011

DEZ002-MDZ015-020-312200-
CAROLINE MD-KENT DE-QUEEN ANNE'S MD-
436 PM EDT SUN JUL 31 2011

...A STRONG THUNDERSTORM WILL AFFECT CAROLINE...KENT AND QUEEN ANNE'S
COUNTIES...

AT 430 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES WEST OF DOVER...MOVING SOUTHEAST AT 10
MPH. THE THUNDERSTORM WILL BE NEAR MARYDEL AROUND 445 PM...
HAZLETTVILLE AROUND 500 PM...WYOMING...CAMDEN AROUND 515 PM...
WOODSIDE...WOODSIDE EAST AROUND 530 PM...VIOLA AND FELTON AROUND 545
PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THIS STORM.

EXPECT LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER TREES
WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.

LAT...LON 3918 7580 3926 7564 3903 7533 3889 7566

TFG
Special weather statement, Jul 31, 4:56 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
456 PM EDT SUN JUL 31 2011

DEZ003-004-312200-
DELAWARE BEACHES DE-INLAND SUSSEX DE-
456 PM EDT SUN JUL 31 2011

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN SUSSEX COUNTY...

AT 452 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 18 MILES SOUTHEAST OF GEORGETOWN...MOVING EAST AT
20 MPH. THE THUNDERSTORM WILL BE NEAR MILLVILLE...LONG NECK AROUND
515 PM...SOUTH BETHANY AND FENWICK ISLAND AROUND 530 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THIS STORM.

EXPECT LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER TREES
WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.

LAT...LON 3845 7532 3853 7535 3867 7512 3864 7509
      3869 7509 3870 7507 3868 7505 3863 7506
      3861 7504 3846 7503 3844 7505

TFG

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 31, 6:40 PM EDTSpecial Weather StatementPHISussex, Warren95 min
Jul 31, 7:39 PM EDTSpecial Weather StatementPHICamden66 min
Jul 31, 7:59 PM EDTSevere Thunderstorm WarningPHIBurlington, Camden31 min
Jul 31, 5:39 PM EDTSpecial Weather StatementPHIMonroe96 min
Jul 31, 7:29 PM EDTSpecial Weather StatementPHIBerks91 min
Jul 31, 12:30 PM EDTSpecial Weather StatementPHICaroline60 min
Jul 31, 1:23 PM EDTSpecial Weather StatementPHICaroline82 min
Jul 31, 2:39 PM EDTSpecial Weather StatementPHITalbot96 min
Jul 31, 3:58 PM EDTSevere Thunderstorm WarningPHIKent, Queen Anne's36 min
Jul 31, 2:09 PM EDTSpecial Weather StatementPHIKent66 min
Jul 31, 2:35 PM EDTAreal Flood AdvisoryPHIKent115 min
Jul 31, 2:45 PM EDTSpecial Weather StatementPHIKent90 min
Jul 31, 3:33 PM EDTFlash Flood WarningPHIKent, New Castle2 hr
Jul 31, 4:36 PM EDTSpecial Weather StatementPHIKent84 min

Nearby

Special Weather Statements in Delaware, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.